MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM CONSTR HD 36MM T1 +3MM; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. FREEDOM CONSTR HD 36MM T1 +3MM; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Medical device site infection (4845); Joint effusion (4849)
Date of Event 09/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from a clinical study that a patient underwent a second stage right total hip arthroplasty followed by an incision and drainage with head and liner exchange.Subsequently, the patient presented to the emergency room with worsening pain.A ct scan showed a large fluid collection.The adverse event was classified as a deep joint infection.An aspiration was performed; however, no further information has been reported at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: 110010249 g7 osseoti 4 hole shell 62mm h 66840592.010001001 g7 screw 6.5mm x 40mm j7009622.010000996 g7 screw 6.5mm x 15mm j7733805.11-300816 arcos 16x150mm spl tpr dist unknown.Unk liner unknown.Suggested component code- mechanical (g04): head.It was reported that no further information is available, therefore, no product identification information is available or was provided.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported from a clinical study that a patient underwent a second stage right total hip arthroplasty followed by an incision and drainage with stem, head and liner exchange.Subsequently, the patient presented to the emergency room with worsening pain.A ct scan showed a large fluid collection.The adverse event was classified as a deep joint infection.An aspiration was performed; however, no further information has been reported at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: a1; b5; d1; d2; d4; g3; g4; h2.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; g3; h2; h3; h4; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: presented to er with right hip pain worse with ambulation and movement, onset was one week prior, ct showed 16cm large right hip fluid collection.Classified as deep joint infection, no medical treatment reported.A review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
FREEDOM CONSTR HD 36MM T1 +3MM
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23242915
Report Number0001825034-2025-03125
Device Sequence Number18720273
Product Code KWZ
UDI-Device Identifier00880304203464
UDI-Public(01)00880304203464(17)330112(10)65710502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number11-107019
Device Lot Number65710502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer02/10/2026
03/17/2026
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date03/05/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite